June 2018, 12(3): 801-830. doi: 10.3934/ipi.2018034

An inverse problem for the magnetic Schrödinger operator on Riemannian manifolds from partial boundary data

Tata Institute of Fundamental Research, Centre for Applicable Mathematics, Bangalore, India

Received  September 2016 Revised  January 2018 Published  March 2018

We consider the inverse problem of recovering the magnetic and potential term of a magnetic Schrödinger operator on certain compact Riemannian manifolds with boundary from partial Dirichlet and Neumann data on suitable subsets of the boundary. The uniqueness proof relies on proving a suitable Carleman estimate for functions which vanish only on a part of boundary and constructing complex geometric optics solutions which vanish on a part of the boundary.

Citation: Sombuddha Bhattacharyya. An inverse problem for the magnetic Schrödinger operator on Riemannian manifolds from partial boundary data. Inverse Problems & Imaging, 2018, 12 (3) : 801-830. doi: 10.3934/ipi.2018034
References:
[1]

K. Astala and L. Päivärinta, Calderón's inverse conductivity problem in the plane, Ann. of Math. (2), 163 (2006), 265-299. doi: 10.4007/annals.2006.163.265.

[2]

A. L. Bukhgeim, Recovering a potential from cauchy data in the two-dimensional case, J. Inverse Ill-Posed Probl., 16 (2008), 19-33.

[3]

A. L. Bukhgeim and G. Uhlmann, Recovering a potential from partial cauchy data, Communications in Partial Differential Equations, 27 (2002), 653-668. doi: 10.1081/PDE-120002868.

[4]

A. P. Calderón, On an inverse boundary value problem, In Seminar on Numerical Analysis and its Applications to Continuum Physics (Rio de Janeiro, 1980), pages 65-73. Soc. Brasil. Mat., Rio de Janeiro, 1980.

[5]

F. J. Chung, Partial data for the neumann-dirichlet magnetic schrödinger inverse problem, Inverse Probl. Imaging, 8 (2014), 959-989. doi: 10.3934/ipi.2014.8.959.

[6]

F. J. Chung, A partial data result for the magnetic schrödinger inverse problem, Anal. PDE, 7 (2014), 117-157. doi: 10.2140/apde.2014.7.117.

[7]

F. J. Chung, Partial data for the neumann-to-dirichlet map, J. Fourier Anal. Appl., 21 (2015), 628-665. doi: 10.1007/s00041-014-9379-5.

[8]

F. J. Chung, M. Salo and L. Tzou, Partial data inverse problems for the hodge laplacian, Anal. PDE, 10 (2017), 43-93, https://arXiv.org/abs/1310.4616 doi: 10.2140/apde.2017.10.43.

[9]

D. D. S. FerreiraC. E. KenigM. Salo and G. Uhlmann, Limiting carleman weights and anisotropic inverse problems, Invent. Math., 178 (2009), 119-171. doi: 10.1007/s00222-009-0196-4.

[10]

D. D. S. FerreiraC. E. KenigJ. Sjöstrand and G. Uhlmann, Determining a magnetic schrödinger operator from partial cauchy data, Comm. Math. Phys., 271 (2007), 467-488. doi: 10.1007/s00220-006-0151-9.

[11]

L. Hörmander, Remarks on Holmgren's uniqueness theorem, Ann. Inst. Fourier, 43 (1993), 1223-1251. doi: 10.5802/aif.1371.

[12]

O. Y. ImanuvilovG. Uhlmann and M. Yamamoto, Determination of second-order elliptic operators in two dimensions from partial Cauchy data, Proc. Natl. Acad. Sci. USA, 108 (2011), 467-472. doi: 10.1073/pnas.1011681107.

[13]

O. Y. ImanuvilovG. Uhlmann and M. Yamamoto, The Calderón problem with partial data in two dimensions, J. Amer. Math. Soc., 23 (2010), 655-691. doi: 10.1090/S0894-0347-10-00656-9.

[14]

O. Y. Imanuvilov, G. Uhlmann and M. Yamamoto, Inverse boundary value problem by measuring Dirichlet data and Neumann data on disjoint sets, Inverse Problems, 27 (2011), 085007, 26pp.

[15]

V. Isakov, On uniqueness in the inverse conductivity problem with local data, Inverse Probl. Imaging, 1 (2007), 95-105. doi: 10.3934/ipi.2007.1.95.

[16]

C. E. Kenig and M. Salo, The Calderón problem with partial data on manifolds and applications, Anal. PDE, 6 (2013), 2003-2048. doi: 10.2140/apde.2013.6.2003.

[17]

C. E. KenigJ. Sjöstrand and G. Uhlmann, The Calderón problem with partial data, Ann. of Math. (2), 165 (2007), 567-591. doi: 10.4007/annals.2007.165.567.

[18]

K. Knudsen and M. Salo, Determining nonsmooth first order terms from partial boundary measurements, Inverse Probl. Imaging, 1 (2007), 349-369. doi: 10.3934/ipi.2007.1.349.

[19]

K. Knudsen, The Calderón problem with partial data for less smooth conductivities, Comm. Partial Differential Equations, 31 (2006), 57-71. doi: 10.1080/03605300500361610.

[20]

K. Krupchyk and G. Uhlmann, Inverse problems for magnetic schrödinger operators in transversally anisotropic geometries, ArXiv https://arXiv.org/abs/1702.07974

[21]

A. I. Nachman, Global uniqueness for a two-dimensional inverse boundary value problem, Ann. of Math. (2), 143 (1996), 71-96. doi: 10.2307/2118653.

[22]

G. NakamuraZ. Sun and G. Uhlmann, Global identifiability for an inverse problem for the Schrödinger equation in a magnetic field, Math. Ann., 303 (1995), 377-388. doi: 10.1007/BF01460996.

[23]

M. Salo, Semiclassical pseudodifferential calculus and the reconstruction of a magnetic field, Comm. Partial Differential Equations, 31 (2006), 1639-1666. doi: 10.1080/03605300500530420.

[24]

M. Salo and L. Tzou, Carleman estimates and inverse problems for dirac operators, Math. Ann., 344 (2009), 161-184. doi: 10.1007/s00208-008-0301-9.

[25]

V. A. Sharafutdinov, Integral Geometry of Tensor Fields, Inverse and Ill-posed Problems Series. VSP, Utrecht, Utrecht, the Netherlands, 1994.

[26]

Z. Sun, An inverse boundary value problem for Schrödinger operators with vector potentials, Trans. Amer. Math. Soc., 338 (1993), 953-969.

[27]

J. Sylvester and G. Uhlmann, A global uniqueness theorem for an inverse boundary value problem, Ann. of Math. (2), 125 (1987), 153-169. doi: 10.2307/1971291.

[28]

C. F. Tolmasky, Exponentially growing solutions for nonsmooth first-order perturbations of the Laplacian, SIAM J. Math. Anal., 29 (1998), 116-133 (electronic). doi: 10.1137/S0036141096301038.

show all references

References:
[1]

K. Astala and L. Päivärinta, Calderón's inverse conductivity problem in the plane, Ann. of Math. (2), 163 (2006), 265-299. doi: 10.4007/annals.2006.163.265.

[2]

A. L. Bukhgeim, Recovering a potential from cauchy data in the two-dimensional case, J. Inverse Ill-Posed Probl., 16 (2008), 19-33.

[3]

A. L. Bukhgeim and G. Uhlmann, Recovering a potential from partial cauchy data, Communications in Partial Differential Equations, 27 (2002), 653-668. doi: 10.1081/PDE-120002868.

[4]

A. P. Calderón, On an inverse boundary value problem, In Seminar on Numerical Analysis and its Applications to Continuum Physics (Rio de Janeiro, 1980), pages 65-73. Soc. Brasil. Mat., Rio de Janeiro, 1980.

[5]

F. J. Chung, Partial data for the neumann-dirichlet magnetic schrödinger inverse problem, Inverse Probl. Imaging, 8 (2014), 959-989. doi: 10.3934/ipi.2014.8.959.

[6]

F. J. Chung, A partial data result for the magnetic schrödinger inverse problem, Anal. PDE, 7 (2014), 117-157. doi: 10.2140/apde.2014.7.117.

[7]

F. J. Chung, Partial data for the neumann-to-dirichlet map, J. Fourier Anal. Appl., 21 (2015), 628-665. doi: 10.1007/s00041-014-9379-5.

[8]

F. J. Chung, M. Salo and L. Tzou, Partial data inverse problems for the hodge laplacian, Anal. PDE, 10 (2017), 43-93, https://arXiv.org/abs/1310.4616 doi: 10.2140/apde.2017.10.43.

[9]

D. D. S. FerreiraC. E. KenigM. Salo and G. Uhlmann, Limiting carleman weights and anisotropic inverse problems, Invent. Math., 178 (2009), 119-171. doi: 10.1007/s00222-009-0196-4.

[10]

D. D. S. FerreiraC. E. KenigJ. Sjöstrand and G. Uhlmann, Determining a magnetic schrödinger operator from partial cauchy data, Comm. Math. Phys., 271 (2007), 467-488. doi: 10.1007/s00220-006-0151-9.

[11]

L. Hörmander, Remarks on Holmgren's uniqueness theorem, Ann. Inst. Fourier, 43 (1993), 1223-1251. doi: 10.5802/aif.1371.

[12]

O. Y. ImanuvilovG. Uhlmann and M. Yamamoto, Determination of second-order elliptic operators in two dimensions from partial Cauchy data, Proc. Natl. Acad. Sci. USA, 108 (2011), 467-472. doi: 10.1073/pnas.1011681107.

[13]

O. Y. ImanuvilovG. Uhlmann and M. Yamamoto, The Calderón problem with partial data in two dimensions, J. Amer. Math. Soc., 23 (2010), 655-691. doi: 10.1090/S0894-0347-10-00656-9.

[14]

O. Y. Imanuvilov, G. Uhlmann and M. Yamamoto, Inverse boundary value problem by measuring Dirichlet data and Neumann data on disjoint sets, Inverse Problems, 27 (2011), 085007, 26pp.

[15]

V. Isakov, On uniqueness in the inverse conductivity problem with local data, Inverse Probl. Imaging, 1 (2007), 95-105. doi: 10.3934/ipi.2007.1.95.

[16]

C. E. Kenig and M. Salo, The Calderón problem with partial data on manifolds and applications, Anal. PDE, 6 (2013), 2003-2048. doi: 10.2140/apde.2013.6.2003.

[17]

C. E. KenigJ. Sjöstrand and G. Uhlmann, The Calderón problem with partial data, Ann. of Math. (2), 165 (2007), 567-591. doi: 10.4007/annals.2007.165.567.

[18]

K. Knudsen and M. Salo, Determining nonsmooth first order terms from partial boundary measurements, Inverse Probl. Imaging, 1 (2007), 349-369. doi: 10.3934/ipi.2007.1.349.

[19]

K. Knudsen, The Calderón problem with partial data for less smooth conductivities, Comm. Partial Differential Equations, 31 (2006), 57-71. doi: 10.1080/03605300500361610.

[20]

K. Krupchyk and G. Uhlmann, Inverse problems for magnetic schrödinger operators in transversally anisotropic geometries, ArXiv https://arXiv.org/abs/1702.07974

[21]

A. I. Nachman, Global uniqueness for a two-dimensional inverse boundary value problem, Ann. of Math. (2), 143 (1996), 71-96. doi: 10.2307/2118653.

[22]

G. NakamuraZ. Sun and G. Uhlmann, Global identifiability for an inverse problem for the Schrödinger equation in a magnetic field, Math. Ann., 303 (1995), 377-388. doi: 10.1007/BF01460996.

[23]

M. Salo, Semiclassical pseudodifferential calculus and the reconstruction of a magnetic field, Comm. Partial Differential Equations, 31 (2006), 1639-1666. doi: 10.1080/03605300500530420.

[24]

M. Salo and L. Tzou, Carleman estimates and inverse problems for dirac operators, Math. Ann., 344 (2009), 161-184. doi: 10.1007/s00208-008-0301-9.

[25]

V. A. Sharafutdinov, Integral Geometry of Tensor Fields, Inverse and Ill-posed Problems Series. VSP, Utrecht, Utrecht, the Netherlands, 1994.

[26]

Z. Sun, An inverse boundary value problem for Schrödinger operators with vector potentials, Trans. Amer. Math. Soc., 338 (1993), 953-969.

[27]

J. Sylvester and G. Uhlmann, A global uniqueness theorem for an inverse boundary value problem, Ann. of Math. (2), 125 (1987), 153-169. doi: 10.2307/1971291.

[28]

C. F. Tolmasky, Exponentially growing solutions for nonsmooth first-order perturbations of the Laplacian, SIAM J. Math. Anal., 29 (1998), 116-133 (electronic). doi: 10.1137/S0036141096301038.

[1]

Yernat M. Assylbekov. Reconstruction in the partial data Calderón problem on admissible manifolds. Inverse Problems & Imaging, 2017, 11 (3) : 455-476. doi: 10.3934/ipi.2017021

[2]

Albert Clop, Daniel Faraco, Alberto Ruiz. Stability of Calderón's inverse conductivity problem in the plane for discontinuous conductivities. Inverse Problems & Imaging, 2010, 4 (1) : 49-91. doi: 10.3934/ipi.2010.4.49

[3]

Oleg Yu. Imanuvilov, Masahiro Yamamoto. Calderón problem for Maxwell's equations in cylindrical domain. Inverse Problems & Imaging, 2014, 8 (4) : 1117-1137. doi: 10.3934/ipi.2014.8.1117

[4]

Ulrike Kant, Werner M. Seiler. Singularities in the geometric theory of differential equations. Conference Publications, 2011, 2011 (Special) : 784-793. doi: 10.3934/proc.2011.2011.784

[5]

Angelo Favini. A general approach to identification problems and applications to partial differential equations. Conference Publications, 2015, 2015 (special) : 428-435. doi: 10.3934/proc.2015.0428

[6]

Petteri Piiroinen, Martin Simon. Probabilistic interpretation of the Calderón problem. Inverse Problems & Imaging, 2017, 11 (3) : 553-575. doi: 10.3934/ipi.2017026

[7]

Linghai Zhang. Long-time asymptotic behaviors of solutions of $N$-dimensional dissipative partial differential equations. Discrete & Continuous Dynamical Systems - A, 2002, 8 (4) : 1025-1042. doi: 10.3934/dcds.2002.8.1025

[8]

Pedro Caro, Mikko Salo. Stability of the Calderón problem in admissible geometries. Inverse Problems & Imaging, 2014, 8 (4) : 939-957. doi: 10.3934/ipi.2014.8.939

[9]

Abdelhai Elazzouzi, Aziz Ouhinou. Optimal regularity and stability analysis in the $\alpha-$Norm for a class of partial functional differential equations with infinite delay. Discrete & Continuous Dynamical Systems - A, 2011, 30 (1) : 115-135. doi: 10.3934/dcds.2011.30.115

[10]

Wilhelm Schlag. Spectral theory and nonlinear partial differential equations: A survey. Discrete & Continuous Dynamical Systems - A, 2006, 15 (3) : 703-723. doi: 10.3934/dcds.2006.15.703

[11]

Eugenia N. Petropoulou, Panayiotis D. Siafarikas. Polynomial solutions of linear partial differential equations. Communications on Pure & Applied Analysis, 2009, 8 (3) : 1053-1065. doi: 10.3934/cpaa.2009.8.1053

[12]

Arnulf Jentzen. Taylor expansions of solutions of stochastic partial differential equations. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 515-557. doi: 10.3934/dcdsb.2010.14.515

[13]

Nguyen Thieu Huy, Ngo Quy Dang. Dichotomy and periodic solutions to partial functional differential equations. Discrete & Continuous Dynamical Systems - B, 2017, 22 (8) : 3127-3144. doi: 10.3934/dcdsb.2017167

[14]

Herbert Koch. Partial differential equations with non-Euclidean geometries. Discrete & Continuous Dynamical Systems - S, 2008, 1 (3) : 481-504. doi: 10.3934/dcdss.2008.1.481

[15]

Barbara Abraham-Shrauner. Exact solutions of nonlinear partial differential equations. Discrete & Continuous Dynamical Systems - S, 2018, 11 (4) : 577-582. doi: 10.3934/dcdss.2018032

[16]

Paul Bracken. Exterior differential systems and prolongations for three important nonlinear partial differential equations. Communications on Pure & Applied Analysis, 2011, 10 (5) : 1345-1360. doi: 10.3934/cpaa.2011.10.1345

[17]

Frank Pörner, Daniel Wachsmuth. Tikhonov regularization of optimal control problems governed by semi-linear partial differential equations. Mathematical Control & Related Fields, 2018, 8 (1) : 315-335. doi: 10.3934/mcrf.2018013

[18]

Sergiy Zhuk. Inverse problems for linear ill-posed differential-algebraic equations with uncertain parameters. Conference Publications, 2011, 2011 (Special) : 1467-1476. doi: 10.3934/proc.2011.2011.1467

[19]

Jaan Janno, Kairi Kasemets. A positivity principle for parabolic integro-differential equations and inverse problems with final overdetermination. Inverse Problems & Imaging, 2009, 3 (1) : 17-41. doi: 10.3934/ipi.2009.3.17

[20]

Mohammed Al Horani, Angelo Favini. Inverse problems for singular differential-operator equations with higher order polar singularities. Discrete & Continuous Dynamical Systems - B, 2014, 19 (7) : 2159-2168. doi: 10.3934/dcdsb.2014.19.2159

2017 Impact Factor: 1.465

Metrics

  • PDF downloads (50)
  • HTML views (160)
  • Cited by (0)

Other articles
by authors

[Back to Top]